Alert archive / Arkansas / Tornado Warnings in 2007
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 31, 2007, 10:34 AM CDT for Cleveland County, Lincoln County, Arkansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2007, 10:34 AM CDT (15:34 UTC)
- Expired
- Mar 31, 2007, 11:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Cleveland County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 111 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 3.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 734 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 311534 TORLZK ARC025-079-311615- /O.NEW.KLZK.TO.W.0022.070331T1534Z-070331T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 1034 AM CDT SAT MAR 31 2007 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL CLEVELAND COUNTY IN SOUTHEAST ARKANSAS LINCOLN COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1115 AM CDT * AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES SOUTHWEST OF STAR CITY...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... STAR CITY... CANE CREEK LAKE... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3376 9215 3375 9199 3408 9143 3406 9188 $$ 55
1 follow-up statement
000 WWUS54 KLZK 311553 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1052 AM CDT SAT MAR 31 2007 ARC025-311602- /O.CAN.KLZK.TO.W.0022.000000T0000Z-070331T1615Z/ CLEVELAND AR- 1052 AM CDT SAT MAR 31 2007 ...THE TORNADO WARNING FOR EAST CENTRAL CLEVELAND COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO LINCOLN COUNTY. LAT...LON 3380 9194 3379 9190 3408 9143 3404 9181 $$ ARC079-311615- /O.CON.KLZK.TO.W.0022.000000T0000Z-070331T1615Z/ LINCOLN AR- 1052 AM CDT SAT MAR 31 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR LINCOLN COUNTY... AT 1049 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF STAR CITY...MOVING NORTHEAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CANE CREEK LAKE. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3380 9194 3379 9190 3408 9143 3404 9181 $$ 55
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 31, 6:08 AM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 31, 6:08 AM CDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 608 AM CDT SAT MAR 31 2007 .AVIATION... CEILINGS WILL LOWER FROM WEST TO EAST DURING THE EARLY PART OF THE PERIOD TO MVFR AND THEN TO IFR AS A COLD FRONT SWEEPS THROUGH THE AREA. PRECIPITATION CURRENTLY TO THE WEST OF THE TERMINALS WILL ARRIVE BY MORNING ACCOMPANIED BY A LINE OF CONVECTION THAT WILL INCLUDE GUSTY WINDS IN EXCESS OF 25 KNOTS. VISIBILITY WILL ALSO BE REDUCED IN LOCALLY HEAVY RAIN. THE FRONT WILL BE A FAST MOVER WITH RAPID IMPROVEMENT AFTER FROPA. VFR CONDITIONS ARE EXPECTED BY EARLY AFTERNOON OVER THE WEST AND BY THE END OF THE PERIOD OVER THE EAST. TERMINALS OUT SHORTLY. && .PREV DISCUSSION... /ISSUED 400 AM CDT SAT MAR 31 2007/ SHORT TERM...TODAY THROUGH TUESDAY UPPER TROF WILL FINALLY BEGIN MOVING EAST TODAY. AREA OF RAIN AND THUNDERSTORMS HAS MOVED INTO WESTERN SECTIONS AND MAY INCREASE IN COVERAGE DURING THE MORNING. ACTIVITY HAS WEAKENED FROM EARLIER IN THE NIGHT SO HEAVY RAIN AND SEVERE THREATS HAVE DECREASED FOR AWHILE ALTHOUGH SOME ISOLATED STRONG TO SEVERE ACTIVITY CANNOT BE RULED OUT. THUNDERSTORMS MAY INTENSIFY LATER THIS MORNING TO AROUND MIDDAY AS A RESULT OF HEATING AND SOME DESTABILIZATION. A LINE OF THUNDERSTORMS MAY DEVELOP AROUND MIDDAY MOST LIKELY IN THE VICINITY OF CENTRAL ARKANSAS THEN MOVE TO THE EAST. SOME STORMS MAY BE SEVERE WITH DAMAGING WIND THE MAIN THREAT BUT AN ISOLATED TORNADO OR TWO COULD BE POSSIBLE. THIS LOOKS LIKE IT WILL BE OUT OF THE CWA BY 00Z WITH A DRY SLOT MOVING IN AND A DECREASE IN CLOUDS AND DEW POINTS. STRONG GUSTY SOUTHWEST WINDS COULD SET IN BEHIND THE LINE OF THUNDERSTORMS THIS AFTERNOON AND SOME AREAS COULD HAVE LAKE WIND ADVISORY LEVEL WINDS FOR A FEW HOURS. NOT CONFIDENT ENOUGH TO ISSUE ADVISORY ON THIS SHIFT BUT WILL NEED TO MONITOR. WENT WITH 80 POPS IN ALL AREAS AT SOME POINT DURING THE DAY. HAVE THE HIGH POPS IN THE WEST EARLY WITH CHANCE POPS IN THE EAST THEN MIGRATE THE 80 POPS INTO CENTRAL SECTIONS BY MIDDAY AND INTO THE EAST BY EARLY AFTERNOON WITH POPS DECREASING IN THE WEST. MAXES WILL BE A TOUGH CALL. THE ONGOING CLOUDS AND RAIN SUGGEST TEMPS WILL NOT RISE MUCH TODAY AND WENT WITH MAXES IN THE UPPER 60S IN THE NORTH AND LOWER TO MID 70S ELSEWHERE. WILL NEED TO WATCH THE WEST THIS AFTERNOON AS TEMPS COULD SKYROCKET THERE IF CLOUDS BREAK OUT WITH STRONG SOUTHWEST WINDS. LEFT SMALL POPS IN THE EAST FOR EARLY TONIGHT IN CASE THE THUNDERSTORMS ARE SLOW MOVING OUT BUT IT IS LOOKING MORE LIKE IT SHOULD BE DRY TONIGHT ACROSS THE AREA. WENT CLOSE TO GUIDANCE ON MINS. AS THE LOW PRESSURE SYSTEM MOVES AWAY THE NEXT COUPLE OF DAYS...SOUTHWEST SURFACE WINDS WILL DOMINATE THE AREA WHICH COULD LEAD TO STRONG WARMUPS ON SUNDAY AND MONDAY. SKIES SHOULD BE MOSTLY SUNNY. TEMPS COULD RISE FROM MINS IN THE 40S AND 50S TO MAXES IN THE UPPER 70S TO LOWER 80S. AN UPPER TROF IN NORTHWEST FLOW AND COLD FRONT WILL MOVE INTO THE AREA ON TUESDAY. AVAILABLE MOISTURE WITH THIS A LITTLE IN QUESTION BUT LEFT THE CHANCE POPS GOING FOR NOW. MOST AREAS SHOULD WARM UP NICELY ON TUESDAY BEFORE THE FRONT MOVES THROUGH. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY NIGHT NOT A LOT OF CHANGE VERSUS THIS TIME LAST NIGHT CONCERNING THE EXTENDED PERIOD AS ONCE AGAIN THE DIFFERENCES IN THE SYNOPTIC SCALE ARE NOT VERY LARGE. AS USUAL IN THIS TIME FRAME...DIFFERENCES IN THE SMALLER SCALE FEATURES BECOME EVIDENT AS THE PERIOD PROGRESSES. STILL DO NOT FEEL THESE CHANGES WILL HAVE A MAJOR IMPACT ON OUR SENSIBLE WEATHER AND WILL CONTINUE TO BLEND THE GFS/ECMWF MODELS. UPPER PATTERN BECOMES HIGHLY AMPLIFIED DURING THE PERIOD WITH A DEEP TROF TAKING UP RESIDENCE OVER THE EASTERN PACIFIC AND A DEEP CLOSED OFF CIRCULATION CENTER OVER NORTHEAST CONUS/SOUTHEAST CANADA WITH A STRONG RIDGE DEVELOPING OVER THE ROCKIES IN RESPONSE. COLD FRONTAL PASSAGE STILL ON SCHEDULE FOR TUESDAY AFTERNOON/TUESDAY NIGHT AND TEMPERATURES WILL BE COOLING OFF CONSIDERABLY. PERIOD INITIATES WITH PARENT LOW OVER THE UPPER MISSISSIPPI VALLEY AND ASSOCIATED COLD FRONT BISECTING THE STATE. WILL CONTINUE CHANCE POPS THROUGH THE NIGHT FOR MAINLY THE SOUTHEAST HALF OF THE STATE UNTIL FROPA OCCURS. ONCE LOW MOVES INTO THE GREAT LAKES STATES...IT UNDERGOES RAPID STRENGTHENING WITH DEEP NORTHWEST FLOW DEVELOPING IN ITS WAKE. COOL CANADIAN HIGH PRESSURE WILL BUILD INTO THE NATIONS MID SECTION AND INTO THE MID SOUTH. AFTERNOON TEMPERATURES LIKELY COOLING OFF ANYWHERE FROM 8 TO 14 DEGREES FROM WHAT HAS BEEN SEEN OF LATE. THE COOL DOWN AT NIGHT COULD BE EVEN GREATER VERSUS LOWS OVER THE PAST SEVERAL NIGHTS. ANOTHER DISTURBANCE RIDING DOWN IN THE NORTHWEST FLOW WILL MOVE ACROSS THE AREA THURSDAY NIGHT. ONLY SLIGHT CHANCE POPS CAN BE JUSTIFIED WITH THIS SYSTEM BUT ITS MAIN EFFECT WILL BE TO REINFORCE THE COOL AIR ALREADY IN PLACE. TEMPERATURES ON DAY SEVEN COULD BE AS MUCH AS 10 DEGREES BELOW NORMAL. MEX NUMBERS LOOK REASONABLE. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 72 51 79 51 / 80 10 10 10 CAMDEN AR 75 53 83 54 / 80 10 10 10 HARRISON AR 68 48 77 50 / 80 10 10 10 HOT SPRINGS AR 73 52 81 53 / 80 10 10 10 LITTLE ROCK AR 73 52 81 53 / 80 10 10 10 MONTICELLO AR 76 54 83 54 / 80 20 10 10 MOUNT IDA AR 73 51 81 53 / 80 10 10 10 MOUNTAIN HOME AR 69 48 77 50 / 80 10 10 10 NEWPORT AR 73 52 80 52 / 80 20 10 10 PINE BLUFF AR 75 53 82 54 / 80 20 10 10 RUSSELLVILLE AR 72 50 80 52 / 80 10 10 10 SEARCY AR 73 52 81 52 / 80 10 10 10 STUTTGART AR 74 53 81 53 / 80 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...29 / LONG TERM...56 AVIATION...56
Hazardous weather outlook, Mar 31, 5:00 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT MAR 31 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT MAR 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE REMAINS OVER CENTRAL KANSAS THIS MORNING WITH THE ASSOCIATED COLD FRONT LOCATED OVER EASTERN OKLAHOMA AND THEN CURVING BACK INTO CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER WESTERN AND CENTRAL ARKANSAS THIS MORNING AND RAIN WILL BECOME LIKELY ACROSS ALL OF THE FORECAST AREA SOMETIME DURING THE DAY AS THE LOW MOVES OFF TO THE NORTHEAST AND DRAGS THE FRONT ACROSS THE STATE. THE FRONT IS FORECAST TO BE ALONG THE ARKANSAS AND OKLAHOMA BORDER EARLY THIS MORNING...AND THEN ACROSS CENTRAL SECTIONS AROUND MID AFTERNOON BEFORE FINALLY REACHING EASTERN ARKANSAS BY THE END OF THE DAY. PRECIPITATION WILL END QUICKLY AFTER THE FRONT MOVES THROUGH AS CONSIDERABLY DRIER AIR PUNCHES IN BEHIND THE SYSTEM WITH ALL RAIN OUT OF THE AREA BY EARLY EVENING. WHILE THE ATMOSPHERE APPEARS TO BE TOO STABLE INITIALLY FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK...THE POTENTIAL STILL EXISTS FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE FORECAST AREA WITH THE BEST CHANCES OF SEEING SEVERE WEATHER OVER THE EASTERN HALF OF THE STATE...EAST OF A LINE FROM ARKADELPHIA TO MORRILTON TO MARSHALL TO MOUNTAIN HOME. A LINE OF STORMS IS LIKELY TO DEVELOP OVER CENTRAL SECTIONS NO LATER THAN MIDDAY AND SWEEP EAST. DAMAGING WINDS WILL BE THE MAIN CONCERN. THE WIND STRUCTURE FOR THIS STORM SYSTEM IS NOT IDEAL FOR TORNADO DEVELOPMENT BUT THEY CAN NOT BE COMPLETELY RULED OUT...ESPECIALLY FURTHER TO THE EAST WHERE THE FRONT WILL ARRIVE LATER IN THE DAY ALLOWING THAT PART OF THE STATE TO HEAT UP AND DESTABILIZE SOMEWHAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL DRY AND UNSEASONABLY MILD DAYS WILL CONTINUE IN THE WAKE OF SATURDAYS WEATHER SYSTEM AS HIGH PRESSURE WILL GENERALLY BE IN CONTROL. THE UPPER AIR PATTERN WILL BE UNDERGOING A SIGNIFICANT AMPLIFICATION DURING THE MIDDLE PART OF THE WEEK WHICH WILL RESULT IN CONSIDERABLY COOLER AIR RETURNING TO THE NATURAL STATE. A COLD FRONT IS FORECAST TO MOVE THROUGH THE STATE TUESDAY NIGHT BUT ONLY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE UPPER LEVEL FLOW OF AIR WILL TURN NORTHWEST BEHIND THIS FRONT AS A STRONG UPPER LEVEL RIDGE DEVELOPS OVER THE ROCKIES. THIS RIDGE WILL BE ANCHORED ON THE WEST BY A DEEP EASTERN PACIFIC TROF AND TO THE EAST BY A DEEP UPPER LEVEL LOW OVER NEW ENGLAND. CANADIAN HIGH PRESSURE WILL MOVE INTO THE NATIONS MID SECTION WITH DAY TIME HIGHS DROPPING BACK TO LEVELS MORE REMINISCENT OF EARLY TO MID MARCH RATHER THAN EARLY APRIL. ANOTHER COLD FRONT WITH YET ANOTHER SHOT OF COOL AIR IS FORECAST TO COME THROUGH THURSDAY NIGHT AND INTO FRIDAY. AGAIN... ONLY SCATTERED PRECIPITATION IS EXPECTED BUT ANOTHER SURGE OF COOL AIR WILL ACCOMPANY THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:36 AM CDT | Flash Flood Warning | LZK | Dallas, Ouachita | 114 min |
| Mar 31, 8:55 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Jefferson | 50 min |
| Mar 31, 9:44 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 46 min |
| Mar 31, 10:26 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 49 min |
| Mar 31, 12:06 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 39 min |
Nearby
Tornado Warnings in Arkansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.